Back
July 30, 2020
1 min. read

If You Miss a Dose: Discontinuation Syndrome

ND Medina

Your pharmacist is able to help you with far more questions about your health than you might realize, yet few people take advantage of this powerful tool in their health and wellness arsenal. Pharmacists can help you with all types of questions about common illnesses like cold and flu, how to take medication, how medications interact, how to manage various disease states like high blood pressure and diabetes, and more.

One issue your pharmacist can help you with is missing a dose. Missing a dose of some anti-depressants ? such as Zoloft, Paxil, Celexa, and Lexapro ? may result in something called ?discontinuation syndrome.?

Symptoms of discontinuation syndrome include:

? Fatigue ? Upset stomach ? Muscle pain ? Insomnia ? Anxiety ? Agitation ? Dizziness ? Hallucinations ? Blurred vision ? Irritability ? Tingling sensations ? Vivid dreams ? Sweating or electric shock sensations

Discontinuation syndrome is the result of drugs with a short half-life, which means they stay in your system for a much shorter time than other drugs.

In order to prevent experiencing discontinuation syndrome, you should work out a tapering schedule with your prescribing doctor if you plan on going off these medications. Otherwise, your symptoms should improve with your next regularly scheduled dose.

No matter what, always keep remaining medications in their original containers. You want to make sure you have all the correct information on the bottle when it comes to refills and expiration dates.

Want to keep updated with Medly? Subscribe to our weekly newsletter!

UTM Source:UTM Campaign:UTM Content:UTM Medium:UTM Term:UTM Device:Landing Page:Company:
Join Medly
Partner with Medly
Live Chat